«

»

Mar
10

Happily Losing Weight but feeling ill?

Losing weight is an amazing feeling. In most cases people feel energised and revitalised. So what do you do if you are that one person who is feeling tired and lethargic, even lightheaded?

The natural inclination would be to immediately blame what you are, or are not eating. “I am on a diet, that is why I have no energy.” While that may be true on some diets, especially on fad diets; if you are on a specially formulated lifestyle program (like TLC) the diet is very unlikely to be the cause of extended fatigue and/or lightheadedness. So what else could be the cause?

There are four main possible causes for consistently feeling dizzy, lightheaded or low energy on a diet that is specifically formulated for your body.

Excessive energy use:
On a healthy weightloss program (like TLC) your energy intake is enough to cope with daily demands and trigger healthy weightloss. If you engage in strenuous sport or exercise while on this reduced intake program, it can however tax your body’s energy reserves too much.
The solution:
While weightloss is the aim, reduce physical activity to a level the body can cope with.

Medication no longer suited to changed profile:
When a doctor prescribes medication, it is for the body and profile at the time (usually unwell, obese, unfit).

When you lose weight, your profile changes.
Many key factors such as blood pressure, blood sugar levels, water retention, metabolism (including metabolism of medication), thyroid function and body mass changes, in some cases drastically.It stands to reason that medication prescribed for your ‘old’ profile may no longer be suitable.
The solution
: Dosages could be incorrect and may need to be reduced. In some cases medication may even need to be stopped (ie blood pressure or blood sugar normalised). (NB: Any change should only ever be done in consultation with your treating doctor!)

If your profile changed significantly (ie even with a weightloss of 3 to 5kg) and you are on medication such as for blood pressure/ hypertension, diabetes, hyperthyroid, insulin resistance, blood thinners ie warfarin, or any prescribed medication where the dosage could be related to body mass; your dosage may need to be adjusted by your doctor.

So any symptoms appearing with your weightloss, ie tiredness, low energy, lightheadedness, fainting, shivering; could in fact be a result of the incorrect dosage of your medication for your current profile.

Lifestyle factors:
It could be as simple as experiencing a stressful or demanding phase in your work or home life; or burning the candle at both ends. Stressors and demands can be emotional or physical (long hours, traveling, commuting).
The solution
:
Identify the causes, and learn some coping strategies ie relaxation techniques, saying no to extra demands, reducing your workload etc.

Illness or medical condition:
The fourth cause could be a medical condition, disease, virus or illness that may even be undiagnosed.
The solution
:
Learn to read your body’s signals. If symptoms such as dizziness and lethargy persist long term (and with any other possible causes accounted for or eliminated) it is wise to have a comprehensive medical check-up with your doctor.

In most cases, low energy and lightheadedness is a passing phase and most people reap the benefits of added energy and vitality from an individualised weightloss program (like TLC).

For more information please go to our website:  www.tlcforwellbeing.com

Leave a Reply

Your email address will not be published.

You may use these HTML tags and attributes: <a href="" title=""> <abbr title=""> <acronym title=""> <b> <blockquote cite=""> <cite> <code> <del datetime=""> <em> <i> <q cite=""> <strike> <strong>